MAUDE Adverse Event Report: LEMAITRE VASCULAR, INC. LEMAITRE VALVULOTOME

LEMAITRE VASCULAR, INC. LEMAITRE VALVULOTOME
Model Number 1009-00
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 06/13/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was returned for evaluation.The reported problem was not duplicated.The blades were able to be opened and closed properly with no resistance or issues.The cause of the injury is likely a result of the procedure being performed.The ifu warning states: "do not insert the lemaitre valvulotome into a vessel or extract from a vessel in the open position.Do not rotate the lemaitre valvulotome in a vessel.Do not advance the lemaitre valvulotome with the blades in the open position.Failure to sheath the cutting blades and centering hoops prior to retracting the device from the vein may cause damage." and the potential complication while using the device is "vessel wall perforation".This lot passed the quality control testing during manufacturing and met acceptance criteria for release.Additionally, we have not received any other complaints of a similar nature for devices from this lot.
 
Event or Problem Description
It was reported lemaitre valvulotome did not resheath at final step of withdrawal during leg revascularization procedure.Upon withdraw 2cm of vein was injured requiring that section to be excised followed by a splice graft.The final withdraw was partially exposed.Patient had prolonged stay at hospital.

Brand Name
LEMAITRE VALVULOTOME
Common Device Name
VALVULOTOME
Manufacturer (Section D)
LEMAITRE VASCULAR, INC.
63 second ave
burlington 01803
Manufacturer (Section G)
LEMAITRE VASCULAR, INC
63 second ave
burlington 01803
Manufacturer Contact
peter song
63 second ave
burlington 01803
7814251683
MDR Report Key17316643
Report Number1220948-2023-00114
Device Sequence Number19842734
Product Code MGZ
UDI-Device Identifier00840663106653
UDI-Public(01)00840663106653
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K140042
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 07/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1009-00
Device Catalogue Number1009-00
Device Lot NumberELVH2257V
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/28/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2023
Initial Report FDA Received Date07/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown